Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds work on HICRT?
Feb 22, 2004

Hi Dr. Wohl

I am antibody positive for HICRT (rare retovirus that also causes AIDS).

My reverse transcriptase levels are very high, which is one of the reasons the doctors finally decided to check me for this (the test is not commercially available).

But they refuse to put me on HIV meds. The way I see it, RTI's should work on me if the level is high. Also, why wouldn't all or at least some of the other HIV meds work on me as well? If it's replication that is damaging my immune system, why not try and inhibit this? I don't really have any other options besides this.

I think the CDC wants to just watch what happens to me for their statistics on this rare retrovirus - i.e. watch me develop AIDS complications and die. And although I appreciate the honor of contributing to the advancement of modern medicine - I want to live!

Is there any chance that I might have in acquiring HIV meds to see if they will improve my condition? Of course, there is no way to measure my viral load at this point in time, but if my t cells respond well, wouldn't that be somewhat of a decent diagnostic measure?

I already have meningitis and cryptosporidium (spelling may be off) and I will experiment with anything to avoid the complications ahead.

Is there anything you or anyone else can do for me?

Response from Dr. Wohl

I not heard of HICRT and a Google search led me nowhere. If you provide more info, perhaps I can address your question.

Thanks, DW



Previous
chemo a good idea?
Next
Can a Duke guy ask a UNC guy for time?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement